Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 263, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 5, 2008, 7:34 PM CDT for 6 counties in Kansas. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 5, 2008, 8:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:46 PM CDT | TSTM WND GST 60 | 4 N Eureka, KS | |
| Jun 5, 7:57 PM CDT | TSTM WND GST 70 | Madison, KS | |
| Jun 5, 8:20 PM CDT | TSTM WND GST 50 | 7 E Madison, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 060035
SVRICT
KSC015-019-035-049-073-207-060130-
/O.NEW.KICT.SV.W.0263.080606T0034Z-080606T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
ELK COUNTY IN SOUTHEAST KANSAS.
WESTERN WOODSON COUNTY IN SOUTHEAST KANSAS.
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
GREENWOOD COUNTY IN SOUTHEAST KANSAS.
WESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.
* UNTIL 830 PM CDT.
* AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF MADISON
TO THRALL TO 10 MILES NORTH OF GRENOLA...AND MOVING EAST AT 38 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BATESVILLE...CAMBRIDGE...CEDAR VALE...CLIMAX...DEXTER...ELGIN...ELK
FALLS...EUREKA...FALL RIVER...GRENOLA...HAMILTON...HOWARD...
LATHAM...LONGTON...MADISON...MAPLE CITY...MOLINE...PIEDMONT...
SEVERY...THRALL...TORONTO...VIRGIL...EUREKA AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THIS LINE OF STORMS HAS A LONG HISTORY OF PRODUCING DAMAGING WINDS.
LAT...LON 3794 9647 3809 9639 3810 9635 3818 9634
3817 9594 3806 9595 3805 9581 3773 9592
3773 9596 3759 9596 3699 9626 3698 9686
TIME...MOT...LOC 0034Z 270DEG 33KT 3828 9639 3794 9630
3749 9643
$$
JAKUB3 follow-up statements
000
WWUS53 KICT 060046
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT THU JUN 5 2008
KSC015-019-035-049-073-207-060130-
/O.CON.KICT.SV.W.0263.000000T0000Z-080606T0130Z/
CHAUTAUQUA KS-GREENWOOD KS-BUTLER KS-WOODSON KS-ELK KS-COWLEY KS-
746 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COWLEY...ELK...WESTERN WOODSON...SOUTHEASTERN BUTLER...GREENWOOD AND
WESTERN CHAUTAUQUA COUNTIES UNTIL 830 PM CDT...
AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
MADISON TO HAMILTON TO HOWARD...MOVING EAST AT 38 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR ELK FALLS BY 755 PM CDT.
NEAR LONGTON BY 805 PM CDT.
NEAR TORONTO BY 810 PM CDT.
THE TOWNS OF EUREKA...PIEDMONT...CLIMAX...VIRGIL AND BATESVILLE ARE
ALSO IN THE PATH OF THESE DANGEROUS STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3794 9647 3809 9639 3810 9635 3818 9634
3817 9594 3806 9595 3805 9581 3773 9592
3773 9596 3759 9596 3699 9626 3698 9686
TIME...MOT...LOC 0046Z 270DEG 33KT 3828 9625 3794 9616
3749 9629
$$
COX000
WWUS53 KICT 060104
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
804 PM CDT THU JUN 5 2008
KSC015-019-035-049-073-207-060130-
/O.CON.KICT.SV.W.0263.000000T0000Z-080606T0130Z/
CHAUTAUQUA KS-GREENWOOD KS-BUTLER KS-WOODSON KS-ELK KS-COWLEY KS-
804 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COWLEY...ELK...WESTERN WOODSON...SOUTHEASTERN BUTLER...GREENWOOD AND
WESTERN CHAUTAUQUA COUNTIES UNTIL 830 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MADISON TO HAMILTON TO 8
MILES WEST OF HOWARD...MOVING EAST AT 13 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SEVERY BY 825 PM CDT.
NEAR HOWARD BY 830 PM CDT.
THE TOWNS OF PIEDMONT...EUREKA AIRPORT...CLIMAX AND VIRGIL ARE ALSO
IN THE PATH OF THESE DANGEROUS STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3794 9647 3809 9639 3810 9635 3818 9634
3817 9594 3806 9595 3805 9581 3773 9592
3773 9596 3759 9596 3699 9626 3698 9686
TIME...MOT...LOC 0104Z 277DEG 12KT 3812 9605 3791 9616
3749 9639
$$
COX000
WWUS53 KICT 060122
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CDT THU JUN 5 2008
KSC015-019-035-049-073-207-060130-
/O.CON.KICT.SV.W.0263.000000T0000Z-080606T0130Z/
CHAUTAUQUA KS-GREENWOOD KS-BUTLER KS-WOODSON KS-ELK KS-COWLEY KS-
823 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COWLEY...ELK...WESTERN WOODSON...SOUTHEASTERN BUTLER...GREENWOOD AND
WESTERN CHAUTAUQUA COUNTIES UNTIL 830 PM CDT...
AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES EAST OF MADISON TO 7 MILES SOUTHEAST OF HAMILTON TO
MAPLE CITY...MOVING EAST AT 14 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SEVERY BY 830 PM CDT.
THE TOWNS OF CLIMAX...PIEDMONT...MAPLE CITY AND VIRGIL ARE ALSO IN
THE PATH OF THESE DANGEROUS STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3794 9647 3809 9639 3810 9635 3818 9634
3817 9594 3806 9595 3805 9581 3773 9592
3773 9596 3759 9596 3699 9626 3698 9686
TIME...MOT...LOC 0123Z 277DEG 12KT 3811 9597 3790 9608
3702 9669
$$
COXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:59 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 5, 6:59 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT THU JUN 5 2008 .AVIATION... DRYLINE HAS BECOME QUASI-STATIONARY WITH POTENTIAL FOR ADDITIONAL STORMS TO REDEVELOP BEHIND THIS INITIAL LINE. WILL KEEP SOME CHANCES GOING TO ACCOUNT FOR THIS. MVFR CLOUDS MAY DEVELOP AT KCNU AS BAROCLINIC ZONE SETS UP AHEAD OF FRONT. AS MAIN UPPER IMPULSE MOVES THROUGH..SHOULD SEE WINDS GO SOUTHWEST AND END PRECIPITATION. SOME CUMULUS TO DEVELOP DURING THE DAY AS LOW LEVEL MOISTURE RETURNS NORTH. -HOWERTON && .PREV DISCUSSION... /ISSUED 238 PM CDT THU JUN 5 2008/ UPDATE... MESO UPDATE...STORM HISTORY ACROSS CENTRAL KANSAS HAS BEEN WIND AND HAIL. DESPITE SOME STORM SCALE ROTATION...THE LOW LEVEL SIGNATURES HAVE BEEN FAIRLY BROAD. HOWEVER...WIND PROFILES JUST AHEAD OF THIS CONVECTION WAS BECOMING A BIT MORE FAVORABLE PERHAPS FOR MORE DISCRETE SUPERCELLS AND AN INCREASED TORNADO POTENTIAL. THIS WILL CONTINUE TO AFFECT AREAS MAINLY WEST OF I-135 THROUGH 22Z. KED PREV DISCUSSION... /ISSUED 205 PM CDT THU JUN 5 2008/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF WHEN THE SEVERE CONVECTION WILL MOVE THROUGH THE AREA THIS EVENING. TONIGHT: LATEST SURFACE ANALYSIS WAS SHOWING THE DRY LINE STRETCHING FROM NEAR RUSSELL TO NEAR COLDWATER. THIS DRY LINE HAS REALLY TOOK OFF DURING THE LAST HOUR AND SHOULD CONTINUE TO LIGHTEN UP DURING THE NEXT COUPLE OF HOURS WITH THE POTENTIAL FOR THESE STORMS TO EVOLVE INTO SUPERCELLS AND AFFECT MAINLY CENTRAL KANSAS DURING THE NEXT COUPLE OF HOURS. LATEST WATER VAPOR LOOP WAS SHOWING THE MAIN UPPER LEVEL ENERGY MOVING INTO THE TEXAS/OKLAHOMA PANHANDLE. AS THIS ENERGY CONTINUES TO EJECT OUT IT SHOULD ALLOW THE DRY LINE TO FIRE UP FURTHER SOUTH INTO WESTERN OKLAHOMA BY AROUND 20Z. THESE STORMS SHOULD ALSO EVOLVE INTO SUPERCELLS AND POSSIBLY AFFECT SOUTH CENTRAL KANSAS BETWEEN 22Z AND 00Z. IN THE MEANTIME...THE COLD FRONT/DRY LINE SHOULD ALSO FIRE UP AS THIS WAVE MOVES INTO THE AREA. LOCAL WRF SHOWS THIS OCCURRING ALONG HIGHWAY 14 SOMETIME BETWEEN 22Z AND 00Z. THEREFORE...PERSONS IN CENTRAL AND SOUTH CENTRAL KANSAS SHOULD BE READY FOR A COUPLE OF ROUNDS OF SEVERE CONVECTION. THE FIRST ROUND WILL BE MOSTLY SUPERCELLS WITH DAMAGING WINDS AND HAIL ALONG WITH A FEW STRONG TO VIOLENT TORNADOES. THE SECOND ROUND SHOULD BE MOSTLY DAMAGING WINDS WITH POSSIBLY SOME LARGE HAIL AS WELL. ALTHOUGH...YOU STILL CANNOT RULE OUT AN ISOLATED TORNADO ALONG THE SQUALL LINE. THE UPPER LEVEL WAVE IS EXPECTED TO LIFT INTO NEBRASKA LATER THIS EVENING AND SHOULD ALLOW FOR THE UPPER LEVEL FLOW TO TURN WEST AND CAUSE THIS SQUALL LINE TO ACCELERATE EAST INTO SOUTHEAST KANSAS. THE MAIN THREAT IN SOUTHEAST KANSAS WILL BE DAMAGING WINDS BEFORE EXITING THE AREA BY AROUND 3 AM. HEAVY RAIN/FLOODING ALSO LOOKS LIKE A GOOD BET WITH PRECIPITABLE WATER VALUES AROUND 2 TO 2.5 IN. AS A RESULT...AFTER COLLABORATING WITH A FEW OFFICES WE PLAN ON GOING WITH A FLASH FLOOD WATCH FOR CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 06Z AND SOUTHEAST KANSAS UNTIL 12Z. FRIDAY: MOST OF THE CONVECTION SHOULD BE EAST OF THE AREA ON FRIDAY MORNING...BUT WE COULD HAVE A FEW LINGERING SHOWERS. THEREFORE...WE WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN FOR NOW. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING DUE TO THE POTENTIAL FOR GOOD SUBSIDENCE BEHIND THIS SQUALL LINE. ON FRIDAY AFTERNOON...WE SHOULD SEE THE FRONT START LIFTING BACK TO THE NORTH AS A WARM FRONT. NOT SEEING ANY STRONG LOW LEVEL CONVERGENCE ON THIS FRONT...BUT IT MAY BE ENOUGH TO TRIGGER A FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. FRIDAY NIGHT-SUNDAY: WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA BY FRIDAY NIGHT. THE UPPER LEVEL FLOW SHOULD REMAIN SOUTHWEST...BUT WE SHOULD BE MOSTLY CAPPED THROUGH SUNDAY. MONDAY-THURSDAY: ANOTHER UPPER LEVEL TROF MAY TRY TO MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. THIS TROF MAY CAUSE THE FRONT TO PUSH SOUTH INTO THE FORECAST AREA AND HANG AROUND THROUGH MUCH OF THE WEEK. AS A RESULT...THE ACTIVE PATTERN COULD CONTINUE THROUGH NEXT WEEK. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 87 70 91 / 100 10 10 10 HUTCHINSON 59 87 68 91 / 100 10 10 10 NEWTON 61 87 70 90 / 100 10 10 10 ELDORADO 63 86 70 88 / 100 20 20 10 WINFIELD-KWLD 64 87 70 91 / 100 20 20 10 RUSSELL 54 88 66 93 / 50 10 10 10 GREAT BEND 54 87 67 93 / 50 10 10 10 SALINA 57 87 68 91 / 100 10 10 10 MCPHERSON 59 87 69 91 / 100 10 10 10 COFFEYVILLE 68 85 71 90 / 100 30 30 10 CHANUTE 67 85 71 89 / 100 30 30 10 IOLA 67 84 71 90 / 100 30 30 10 PARSONS-KPPF 68 85 71 90 / 100 30 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ070>072-094>096- 098>100. WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051>053-067>072- 082-083-091>096-098>100. FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KSZ032-033-047>053-067>069- 082-083-091>093. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047-048- 050. &&
Hazardous weather outlook, Jun 5, 2:24 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 224 PM CDT THU JUN 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 224 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONG DRYLINE AND COLD FRONT WILL APPROACH THE REGION FROM THE WEST TODAY. AMPLE INSTABILITY AND VERY STRONG WIND SHEAR AHEAD OF THIS SYSTEM WILL SUPPORT AN OUTBREAK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ALONG A DRYLINE BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...WITH THE POTENTIAL FOR BASEBALL SIZE HAIL OR LARGER...DAMAGING WINDS UP TO 80 MPH...AND A FEW STRONG TO VIOLENT LONG-LIVED TORNADOES. LATER THIS EVENING...SEVERE THUNDERSTORMS WILL SHIFT TOWARD EASTERN KANSAS...WITH AN INCREASING THREAT OF DAMAGING WINDS...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. ADDITIONALLY...HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY LATER TONIGHT OVER SOUTHEAST KANSAS. SEE THE LATEST FLOOD WATCH FOR FURTHER DETAILS. PLEASE STAY ABREAST TO THE LATEST WATCHES AND WARNINGS THIS AFTERNOON AND TONIGHT...AND BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES. STORM MOVEMENT TODAY WILL BE TO THE NORTHEAST AT 50 MPH. ADDITIONALLY...VERY STRONG SOUTHERLY WINDS WILL AFFECT THE ENTIRE REGION TODAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG STORMS WILL BE POSSIBLE ON FRIDAY...AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. FINALLY...ANOTHER STORM SYSTEM WILL AFFECT THE AREA FROM SUNDAY AFTERNOON THROUGH EARLY TO MID NEXT WEEK. SOME OF THE STORMS COULD BE STRONG TO POTENTIALLY SEVERE WITH THIS NEXT WEATHER MAKER. PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...AND BY THIS EVENING GENERALLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER
In the hours before
Local storm report, Jun 5, 6:44 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL MULVANE 37.48N 97.24W
06/05/2008 E0.75 INCH SEDGWICK KS EMERGENCY MNGR
0630 PM HAIL MULVANE 37.48N 97.24W
06/05/2008 E1.25 INCH SEDGWICK KS EMERGENCY MNGR
0630 PM HAIL DERBY 37.55N 97.26W
06/05/2008 E1.00 INCH SEDGWICK KS AMATEUR RADIO
1 INCH HAIL AND SMALL LIMBS DOWN AT K-15 AND MADISON
0630 PM HAIL 3 W BELLE PLAINE 37.39N 97.33W
06/05/2008 E0.50 INCH SUMNER KS TRAINED SPOTTER
0630 PM HAIL 4 W UDALL 37.39N 97.19W
06/05/2008 E0.88 INCH SUMNER KS EMERGENCY MNGR
0642 PM TSTM WND GST DOUGLASS 37.52N 97.01W
06/05/2008 E70.00 MPH BUTLER KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 5, 6:46 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 2 E ROSE HILL 37.57N 97.10W
06/05/2008 E1.00 INCH BUTLER KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 5, 6:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL DOUGLASS 37.52N 97.01W
06/05/2008 E1.00 INCH BUTLER KS EMERGENCY MNGR
&&
JMBLocal storm report, Jun 5, 6:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST GEUDA SPRINGS 37.11N 97.15W
06/05/2008 E60 MPH SUMNER KS EMERGENCY MNGR
&&
JMBLocal storm report, Jun 5, 7:05 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 4 SE MARION 38.30N 96.97W
06/05/2008 E60 MPH MARION KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 5, 7:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND GST 2 SSW ROSALIA 37.80N 96.64W
06/05/2008 E60 MPH BUTLER KS TRAINED SPOTTER
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 28 min |
| Jun 5, 7:33 PM CDT | Areal Flood Warning | ICT | Butler, Cowley | 4 hr |
| Jun 5, 8:23 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 12 hr |
| Jun 5, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Wilson and 1 more | 66 min |
| Jun 5, 8:44 PM CDT | Flash Flood Warning | ICT | Cowley | 6 hr |
| Jun 5, 9:17 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Chautauqua, Elk, Montgomery, Neosho, Wilson and 1 more | 58 min |
| Jun 5, 10:02 PM CDT | Areal Flood Warning | ICT | Chautauqua | 9 hr |
| Jun 5, 10:20 PM CDT | Areal Flood Warning | ICT | Sumner | 9 hr |
| Jun 5, 11:11 PM CDT | Areal Flood Warning | ICT | Butler | 8 hr |
| Jun 5, 11:19 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 9 hr |
| Jun 6, 12:05 AM CDT | River Flood Warning | ICT | Saline | 13 hr |
| Jun 6, 2:40 AM CDT | Areal Flood Warning | ICT | Cowley | 8 hr |
| Jun 6, 7:32 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.